35 years AF and getting worse

Hi all, first post describing my battle with AF and looking for advice and information as outside my GP and 3 specialists have never spoke to anyone else. Only have their opinion I actually I have AF and after being hospitalised in November was told this time it was 'narrow complex tachycardia' somam very confused.

Condition started in my late teens and has been almost identical over the passed 35 years. My heart will go from resting to over 165bpm immediately and last normally for a few seconds to a few minutes before instantly returning to where it was. This was probably until I was 30 when it went 'off' and wouldn't return to normal rhythm. A trip to hospital and drugs returned it to normal. Sent away with prescription for 80mg of Sotalol twice a day. Then follows 10 years of having AF 2-3 times a month until hospitalised again. Same treatment and sent away with Sotalol increased to 160mg. This worked as before for a number of years when hospitalised again and doseincreased to 240mg where I have been for at least the last ten years with random AF lasting short durations probably once a month.

Following a change in job to an outside role I had two attacks close together the second resulting in hospitalised and have been off work since awaiting an appointment in February. GP reckons, which fits in with simulation attacks the year before, that being out in the cold weather for extended duration combined with physical movements triggered the AF. My hands and feet get extremely cold and although the attacks can come on when motionless, bending or getting up, twisting etc are definite triggers.

Does any of this make sense to you?

Hospital has suggested a change to Flecainide or posible ablation

A may be naive but this is the first time a doctor has even mentioned the posability of a stroke, especially to do with cold weather. At the moment I am treading on eggshells trying not to have another attack but have had three in the last couple of weeks albeit of short duration.

Thanks for reading and appreciate any advice or opinions

Alan

7 Replies

oldestnewest
  • High dose of Sotalol left me totally fatigued. Isn't it affecting you. I also had if I remember meterprolal.

    Don't think you have much if any wiggle room for a higher med dose. Even change in med may not do much.

  • Thank you. Yes I am totally fatigued! Can't drive much as get too tired. Since I've been off work I sleep until noon most days. Was one reason I was looking forward to a change in meds.

    Agree Sotalol cannot be increased much more as am near the limit.

  • I was on Sotalol for 3 years but after changing Specialists and having a successful cardioversion ( fourth one to date - all successful ) he changed my meds to Diltiazem CD 240mg ( slow release ) and Flecainide 50mg x 2.

    I had been weary all the time when on Sotalol even in sinus rhythm and suffered mild nausea. With the new drugs after a bedding down period it feels almost normal.

    So flecainide may work for you also , but it does take toll initially untill your body adjusts , three weeks in my case.

  • Hi

    Sorry to hear your af started so young

    Just a question have you tried changing your diet and looking at lifestyle changes

    Do u have any other cardiac problems

    Just interesed

    I personally go to a natropath or nutitionist

    I think sometime we all push our bodies to far like i did overworked😬

    Now i am slowky trying to heal my heart snd body with good food vitamins and herbs

    Keep well and positive 🌺

  • as your drug is clearly not working should you not ask to see an EP to see if ablation may help - alternatively Flecanaide may work for you, but you need some proper advice.

  • Thanks for replies

    Whenever I am checked out all other tests, blood pressure, X-rays, ultrasound,thyroid etc etc are fine. There was a concern over a slightly leaking aortic valve but they seem happy with that.

    Last time ablation was broached the risks were too high but technology has changed so will investigate.

    Forgot to mention last extended attack included chest pain not present before.

    Flecanaide report on net has it as hugely increasing mortality, but I did notice in the disclaimer the writer hd ties to Bristol pharmaceuticals who produce Sotalol...lol

    Apart from fatigue does anyone else get heartburn and itching?

  • My dear friend my best suggest for you is this ....my heart is very sensitive and can go up easily so..

    Avoid any junk food not Alchool and soft drinks .

    Listen carefully ... Try avoiding

    Meat and bread and carbs family biscuit exetera (sometimes ok but think them like somethings to avoid ) fish ok especially mackerel ...clean very well your diet very well... drink water and oranjuice bitroot juice , coconut juice and not other drinks fizzy and rubbish.

    Try to eat nuts ands similar vegetables eggs plenty fruits avocados fish like sardines mackerel seeds dry fruit

    If you change your diet for junk 20% and healthy 80% you'll see a massive improvement but remember try avoid ...

    chicken steak cheese and pasta bread pizza biscuit fizzy drinks (avoid do not exclude 20% junk food the rest healthy )

    Your heart will thank you for that 👍😜

    Remember people fail on diet because they think that brown bread is good carbs rubbish bread is not good all the time must be avoid like a pest now and then it's ok 👍

    The same for the meat I boiled my chicken will be ok

    Rubbish it clogg your arteries any way avoid meat now and then it's ok but not on daily basis 👍

    Try my way for 1 to 2 months you'll see the benefit coming your way 👍😀

    Fell free to contact me any time

    I'm here to help and keep well👍

You may also like...